Open Access
Translator Disclaimer
1996 Bifurcation of the equivariant minimal interfaces in a hydromechanics problem
A. Y. Borisovich, W. Marzantowicz
Abstr. Appl. Anal. 1(3): 291-304 (1996). DOI: 10.1155/S1085337596000152


In this work we study a deformation of the minimal interface of two fluids in a vertical tube under the presence of gravitation. We show that a symmetry of the base of tube let us to apply a method developed earlier by the first author and based on the Crandall-Rabinowitz bifurcation theorem. Using the natural symmetry of the corresponding variational problem defined by a symmetry of region and restricting the functional to spaces of invariant functions we show the existence of bifurcation, and describe its local picture, for interfaces parametrized by the square and disc.


Download Citation

A. Y. Borisovich. W. Marzantowicz. "Bifurcation of the equivariant minimal interfaces in a hydromechanics problem." Abstr. Appl. Anal. 1 (3) 291 - 304, 1996.


Published: 1996
First available in Project Euclid: 7 April 2003

zbMATH: 0942.58025
MathSciNet: MR1485578
Digital Object Identifier: 10.1155/S1085337596000152

Primary: 58E12
Secondary: 53A10 , 53C10

Keywords: bifurcation , Equivariant Plateau problem , fluid interface

Rights: Copyright © 1996 Hindawi


Vol.1 • No. 3 • 1996
Back to Top